×

Incorporating topological derivatives into level set methods. (English) Zbl 1044.65053

From the abstract: The aim of this paper is to investigate the use of topological derivatives in combination with the level set method for shape reconstruction and optimization problems. We propose a new approach generalizing the standard speed method, which is obtained by using a source term in the level set equation that depends on the topological derivative of the objective functional. The resulting approach can be interpreted as a generalized fixed-point iteration for the optimality system (with respect to topological and shape variations).
Moreover, we apply the new approach for a simple model problem in shape reconstruction, where the topological derivative can be computed without additional effort. Finally, we present numerical tests related to this model problem, which demonstrate that the new method based on shape and topological derivative successfully reconstructs obstacles in situations where the standard level set approach fails.

MSC:

65K10 Numerical optimization and variational techniques
49Q12 Sensitivity analysis for optimization problems on manifolds
65D99 Numerical approximation and computational geometry (primarily algorithms)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Adams, R. A., Sobolev Spaces (1975), Academic Press: Academic Press New-York · Zbl 0186.19101
[2] Allaire, G., Shape optimization by the homogenization method (2002), Springer-Verlag: Springer-Verlag New York · Zbl 0990.35001
[3] Allaire, G.; Jouve, F.; Toader, A. M., A level-set method for shape optimization, C.R. Acad. Sci. Paris Ser. I, 334, 1125-1130 (2002) · Zbl 1115.49306
[4] G. Allaire, F. Jouve, A.M. Toader, Structural optimization using sensitivity analysis and a level-set method, Preprint (CMAP École Polytechnique, Paris, 2003); G. Allaire, F. Jouve, A.M. Toader, Structural optimization using sensitivity analysis and a level-set method, Preprint (CMAP École Polytechnique, Paris, 2003) · Zbl 1136.74368
[5] H. Benameur, M. Burger, B. Hackl, Level set methods for geometric inverse problems in linear elasticity, Preprint, 2003; H. Benameur, M. Burger, B. Hackl, Level set methods for geometric inverse problems in linear elasticity, Preprint, 2003
[6] Bendsøe, M. P.; Sigmund, O., Topology Optimization (2002), Springer: Springer Berlin · Zbl 0957.74037
[7] Bourdin, B.; Chambolle, A., Design-dependent loads in topology optimization, ESAIM Control Optim. Calc. Var., 9, 19-48 (2003) · Zbl 1066.49029
[8] Burger, M., A level set method for inverse problems, Inverse Problems, 17, 1327-1356 (2001) · Zbl 0985.35106
[9] Burger, M., A framework for the construction of level set methods for shape optimization and reconstruction, Interfaces and Free Boundaries, 5, 301-329 (2003) · Zbl 1081.35134
[10] Delfour, M. C.; Zolésio, J. P., Shapes and Geometries. Analysis, Differential Calculus, and Optimization (2001), SIAM: SIAM Philadelphia · Zbl 1002.49029
[11] Dorn, O.; Miller, E. M.; Rappaport, C. M., A shape reconstruction method for electromagnetic tomography using adjoint fields and level sets, Inverse Problems, 16, 1119-1156 (2000) · Zbl 0983.35150
[12] O. Dorn, Shape reconstruction in 2D from limited-view multifrequency electromagnetic data, Preprint, 2000; O. Dorn, Shape reconstruction in 2D from limited-view multifrequency electromagnetic data, Preprint, 2000 · Zbl 0988.78012
[13] Garreau, S.; Guillaume, P.; Masmoudi, M., The topological asymptotic for PDE systems: the elasticity case, SIAM J. Control Optim., 39, 1756-1778 (2001) · Zbl 0990.49028
[14] Giaquinta, M., Introduction to Regularity Theory for Nonlinear Elliptic Systems (1993), Birkhäuser: Birkhäuser Basel · Zbl 0786.35001
[15] Guillaume, P.; Sid Idris, K., The topological asymptotic expansion for the dirichlet problem, SIAM J. Control Optim., 41, 1042-1072 (2002) · Zbl 1053.49031
[16] Hettlich, F.; Rundell, W., Iterative methods for the reconstruction of an inverse potential problem, Inverse Problems, 12, 251-266 (1996) · Zbl 0858.35134
[17] M. Hintermüller, W. Ring, A second order shape optimization approach for image segmentation, SIAM J. Appl. Math., in press; M. Hintermüller, W. Ring, A second order shape optimization approach for image segmentation, SIAM J. Appl. Math., in press · Zbl 1073.68095
[18] M. Hintermüller, W. Ring, An inexact Newton-CG-type active contour approach for the minimization of the Mumford-Shah functional, J. Math. Imag. Vision 20 (2003) in press; M. Hintermüller, W. Ring, An inexact Newton-CG-type active contour approach for the minimization of the Mumford-Shah functional, J. Math. Imag. Vision 20 (2003) in press
[19] Ito, K.; Kunisch, K.; Li, Z., Level-set function approach to an inverse interface problem, Inverse Problems, 17, 1225-1242 (2001) · Zbl 0986.35130
[20] Jiang, G. S.; Peng, D., Weighted ENO-schemes for Hamilton-Jacobi equations, SIAM J. Sci. Comput., 21, 2126-2143 (2000) · Zbl 0957.35014
[21] Litman, A.; Lesselier, D.; Santosa, F., Reconstruction of a two-dimensional binary obstacle by controlled evolution of a level-set, Inverse Problems, 14, 685-706 (1998) · Zbl 0912.35158
[22] Osher, S.; Santosa, F., Level set methods for optimization problems involving geometry and constraints. I. Frequencies of a two-density inhomogeneous drum, J. Comput. Phys., 171, 272-288 (2001) · Zbl 1056.74061
[23] Osher, S.; Sethian, J. A., Fronts propagating with curvature-dependent speed: algorithms based on Hamilton-Jacobi formulations, J. Comput. Phys., 79, 12-49 (1988) · Zbl 0659.65132
[24] Osher, S.; Fedkiw, R. P., The Level Set Method and Dynamic Implicit Surfaces (2002), Springer: Springer New York
[25] Santosa, F., A level-set approach for inverse problems involving obstacles, ESAIM: Control, Optimisation Calculus Variations, 1, 17-33 (1996) · Zbl 0870.49016
[26] A. Schumacher, Topologieoptimierung von Bauteilstrukturen unter Verwendung von Lochpositionierungskriterien, PhD Thesis, Universität-Gesamthochschule-Siegen, 1995; A. Schumacher, Topologieoptimierung von Bauteilstrukturen unter Verwendung von Lochpositionierungskriterien, PhD Thesis, Universität-Gesamthochschule-Siegen, 1995
[27] Sokolowski, J.; Żochowski, A., On the topological derivative in shape optimization, SIAM J. Control Optim., 37, 1251-1272 (1999) · Zbl 0940.49026
[28] Sokolowski, J.; Żochowski, A., Topological derivatives for elliptic problems, Inverse Problems, 15, 123-134 (1999) · Zbl 0926.35165
[29] Sokolowski, J.; Zolesio, J. P., Introduction to Shape Optimization (1992), Springer: Springer Berlin · Zbl 0761.73003
[30] Stolarska, M.; Chopp, D. L.; Moes, N.; Belytschko, T., Modelling crack growth by level sets in the extended finite element method, Int. J. Numer. Meth. Eng., 51, 943-960 (2001) · Zbl 1022.74049
[31] J.P. Zolesio, The material derivative (or speed) method for shape optimization, in: Optimization of Distributed Parameter Structures, vol. II, NATO Adv. Study Inst. Ser. E, Appl. Sci. 50 (1981) 1089-1151; J.P. Zolesio, The material derivative (or speed) method for shape optimization, in: Optimization of Distributed Parameter Structures, vol. II, NATO Adv. Study Inst. Ser. E, Appl. Sci. 50 (1981) 1089-1151 · Zbl 0517.73097
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.